Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 262, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 18, 2016, 7:08 PM CDT for Lamar County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2016, 7:08 PM CDT (00:08 UTC)
- Expired
- Jun 18, 2016, 7:40 PM CDT
- In force
- 32 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lamar County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 192 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1692 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1816 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
236
WUUS54 KFWD 190008
SVRFWD
TXC277-190115-
/O.NEW.KFWD.SV.W.0262.160619T0008Z-160619T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
708 PM CDT SAT JUN 18 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LAMAR COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 815 PM CDT
* AT 708 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
PARIS...MOVING NORTHWEST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
RENO AROUND 725 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SUN
VALLEY...ROXTON AND TOCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION GET INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3344 9541 3346 9555 3348 9556 3347 9559
3348 9560 3349 9562 3348 9566 3350 9581
3379 9583 3366 9538
TIME...MOT...LOC 0008Z 123DEG 17KT 3355 9549
HAIL...1.00IN
WIND...60MPH
$$
582 follow-up statements
881
WWUS54 KFWD 190024
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
724 PM CDT SAT JUN 18 2016
TXC277-190115-
/O.CON.KFWD.SV.W.0262.000000T0000Z-160619T0115Z/
LAMAR TX-
724 PM CDT SAT JUN 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN LAMAR COUNTY...
AT 723 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARIS...MOVING
NORTHWEST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
RENO AROUND 730 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ROXTON
AND TOCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION STAY INSIDE A STURDY STRUCTURE AND KEEP AWAY FROM
WINDOWS.
&&
LAT...LON 3346 9550 3346 9555 3348 9556 3347 9559
3348 9560 3349 9562 3348 9566 3350 9581
3379 9583 3365 9543
TIME...MOT...LOC 0023Z 123DEG 17KT 3359 9556
HAIL...<.75IN
WIND...60MPH
$$
58796
WWUS54 KFWD 190040
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
740 PM CDT SAT JUN 18 2016
TXC277-190048-
/O.CAN.KFWD.SV.W.0262.000000T0000Z-160619T0115Z/
LAMAR TX-
740 PM CDT SAT JUN 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAMAR COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING HAS BEEN CANCELLED. SOME CLOUD TO
GROUND LIGHTNING IS POSSIBLE SO THOSE INVOLVED IN OUTDOOR ACTIVITIES
SHOULD EXERCISE CAUTION.
LAT...LON 3346 9550 3346 9555 3348 9556 3347 9559
3348 9560 3349 9562 3348 9566 3350 9581
3379 9583 3365 9543
TIME...MOT...LOC 0036Z 123DEG 17KT 3363 9564
$$
58What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:40 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 18, 3:40 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 340 PM CDT SAT JUN 18 2016 .SYNOPSIS... The main weather headlines for this forecast package will be the potential rain/thunder chances mainly across southeastern zones this afternoon and evening. A brief respite from the combination of warm temperatures and high afternoon dewpoints can be expected over the next couple of days with a continued threat for isolated to widely scattered convection. && .SHORT TERM (Tonight through Monday)... The main challenge in the short term will be the ongoing complex of storms now pushing through east TX. The airmass preceding this activity is characterized by 2000 J/kg of CAPE with deep layer shear values on the order of 20 to 25 knots. Severe reports across east TX (at least the portion adjacent to North/Central TX) thus far this afternoon have been sporadic at best. Given the instability, however, cannot completely rule out a few strong wind gusts of 50 to 55 MPH. Another area we are watching is across Oklahoma where some model guidance does advertise that rapid upscale growth of convection associated with a remnant MCV will occur. Thus far, this convection has been unimpressive, likely due to the slightly more stable air across Oklahoma. Nevertheless, we will continue to monitor short term trends as the airmass the the south of the Red River likely remains pristine and uncontaminated by this AM's activity. Should any activity develop here, the main hazards will be strong downburst winds. For tonight---I have increased PoPs, mainly across southeastern zones in anticipation that convection will continue to move westward towards the CWA. Elsewhere will carry a 10 PoP for areas near and west of I-35 with a mention of isolated thunderstorms in the worded forecasts due to the very low potential for additional precipitation here. Overnight low temperatures will be highly dependent on the areal coverage of convection. For now, it appears that the highest chances will be out across eastern and southeastern zones and I have lowered overnight low temperatures here by a few degrees. For Sunday and Monday---The upper ridge should gradually build towards the north leaving much of the area in deep easterly flow. There may be some lingering convection across southern zones early Sunday morning as well. Slightly cooler and slightly drier air due to mixing should serve to keep apparent temperatures below heat advisory criteria on Sunday. With this in mind and after collaboration with surrounding offices we will NOT extend the heat advisory into Sunday. Regardless, temperatures will still remain quite warm with most areas in the low 90s. The lack of large scale subsidence should allow for the development of diurnal convection. With no real surface trigger, outside of any remnant outflow boundaries, a fairly large 20-30 PoP has been painted across much of North and Central TX for the day on Sunday and Monday. && .LONG TERM (Tuesday through Friday)... Tuesday through Friday should be fairly quiet weather wise. The ridge of high pressure will gradually slide back towards the east and southeast during this time. There may be a small window for some afternoon convection on Tuesday, but the increasing subsidence should squash the threat for any precipitation as well as limit the extent of vertical mixing thereafter. With the high lower tropospheric moisture content and hot conditions, it is possible that additional heat headlines may be required for the middle and end of next week. It appears that the next appreciable chances for precipitation will be towards the weekend along the Red River. Bain && .AVIATION... /ISSUED 1225 PM CDT SAT JUN 18 2016/ A couple of weak surface boundaries continue to approach the DFW area at noon. The outflow boundary from an earlier MCS over OK has brought light north winds to observation sites just north of the Metroplex, while the remnants of a weak cold front has brought light northeast winds to locations just northeast of the Metroplex. The boundaries will likely merge as they ease into the Dallas area, with light east to northeast winds the end result. Cumulus clouds have rapidly increased over the area ahead of the boundaries, which brings a little concern regarding the potential for convection or lack thereof. The current belief is that the upper ridge will tend to suppress most of the convective cells which attempt to develop, with most of today's activity being limited to the easterly wave across LA and southeast TX, or the MCV up in OK. However, an isolated storm or two in the vicinity of the TRACON cannot be ruled out during peak heating. For now, we will likely indicate VCSH for a few hours this afternoon to account for any isolated activity, but the chances still remain too low for the mention of TS in the TAFs at this time. For KACT, the chances for thunder also remain low for today, but will increase tomorrow afternoon (just beyond 19/18Z) as the easterly disturbance over the NW Gulf moves westward into South- Central TX. 30 && .AVIATION... A couple of weak surface boundaries continue to approach the DFW area at noon. The outflow boundary from an earlier MCS over OK has brought light north winds to observation sites just north of the Metroplex, while the remnants of a weak cold front has brought light northeast winds to locations just northeast of the Metroplex. The boundaries will likely merge as they ease into the Dallas area, with light east to northeast winds the end result. Cumulus clouds have rapidly increased over the area ahead of the boundaries, which brings a little concern regarding the potential for convection or lack thereof. The current belief is that the upper ridge will tend to suppress most of the convective cells which attempt to develop, with most of today's activity being limited to the easterly wave across LA and southeast TX, or the MCV up in OK. However, an isolated storm or two in the vicinity of the TRACON cannot be ruled out during peak heating. For now, we will likely indicate VCSH for a few hours this afternoon to account for any isolated activity, but the chances still remain too low for the mention of TS in the TAFs at this time. For KACT, the chances for thunder also remain low for today, but will increase tomorrow afternoon (just beyond 19/18Z) as the easterly disturbance over the NW Gulf moves westward into South- Central TX. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 77 93 75 92 76 / 20 10 10 20 10 Waco 74 93 73 92 74 / 20 20 20 20 10 Paris 74 91 73 90 74 / 20 10 10 20 10 Denton 74 93 73 91 73 / 10 10 10 20 10 McKinney 74 92 73 90 74 / 20 10 10 20 10 Dallas 78 93 75 93 77 / 20 10 10 20 10 Terrell 75 92 73 92 75 / 20 20 10 20 10 Corsicana 75 92 75 91 76 / 20 20 20 20 10 Temple 73 93 73 91 73 / 20 30 20 20 10 Mineral Wells 73 93 72 92 71 / 10 10 10 10 10 && .FWD Watches/Warnings/Advisories... Heat Advisory until 8 PM CDT this evening for TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. && 30/15
Hazardous weather outlook, Jun 18, 6:51 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 651 PM CDT SAT JUN 18 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191130- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 651 PM CDT SAT JUN 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE THUNDERSTORMS ACROSS ALL OF NORTH AND CENTRAL TEXAS THIS EVENING...WITH THE BEST CHANCES BEING NORTHEAST OF SHERMAN TO SULPHUR SPRINGS LINE. SOME OF THESE STORMS MAY BE STRONG AND PRODUCE GUSTY WINDS AS WELL AS HEAVY RAIN AND CLOUD TO GROUND LIGHTNING THIS EVENING. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT ALONG AND SOUTHEAST OF A LINE FROM KILLEEN TO SULPHUR SPRINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SOUTH OF INTERSTATE 20 ON SUNDAY AND SOUTHEAST OF A LINE FROM COMANCHE TO FORT WORTH TO SHERMAN ON MONDAY. A FEW STORMS MAY BECOME STRONG...BUT SEVERE WEATHER IS UNLIKELY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED NORTHEAST OF A SHERMAN TO SULPHUR SPRINGS LINE THIS EVENING.
In the hours before
Special weather statement, Jun 18, 4:18 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
418 PM CDT SAT JUN 18 2016
TXZ122-123-135-148-182215-
ANDERSON TX-RAINS TX-VAN ZANDT TX-HENDERSON TX-
418 PM CDT SAT JUN 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR ANDERSON...EASTERN VAN ZANDT...
EASTERN HENDERSON AND SOUTHEASTERN RAINS COUNTIES UNTIL 515 PM CDT...
AT 414 PM CDT...DOPPLER RADAR WAS TRACKING THUNDERSTORM OUTFLOW
WINDS ALONG A LINE EXTENDING FROM NEAR LIBERTY CITY TO NEAR PONTA TO
NEAR FOREST IN EAST TEXAS. MOVEMENT WAS WEST AT 30 TO 40 MPH.
THE THUNDERSTORM OUTFLOW MAY PRODUCE WIND GUSTS OF UP TO 50
MPH...INITIALLY WITH LITTLE TO NO PRECIPITATION. GUSTY WINDS OF UP
TO 40 TO 50 MPH WILL ALSO BE POSSIBLE ONCE PRECIPITATION ARRIVES.
LOCATIONS IMPACTED INCLUDE...
PALESTINE...ATHENS...GRAND SALINE...CHANDLER...VAN...ELKHART...FRANKSTON...
BROWNSBORO...BERRYVILLE...EDOM...COFFEE CITY...MURCHISON...POYNOR AND
MOORE STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF BOATING ON OR NEAR LAKE PALESTINE OR LAKE ATHENS...GET TO SHORE
AND MOVE INDOORS. ALSO...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. DO NOT BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
&&
LAT...LON 3159 9528 3154 9565 3152 9567 3186 9585
3277 9570 3275 9564 3268 9559 3248 9560
3235 9545 3223 9549 3218 9546 3215 9548
3208 9542 3196 9545 3193 9542 3185 9545
3182 9540 3176 9540 3168 9528 3161 9526
TIME...MOT...LOC 2114Z 093DEG 26KT 3240 9497 3184 9508 3146 9501
BAINSpecial weather statement, Jun 18, 5:12 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
512 PM CDT SAT JUN 18 2016
TXZ122-135-147-148-182300-
ANDERSON TX-FREESTONE TX-VAN ZANDT TX-HENDERSON TX-
512 PM CDT SAT JUN 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR ANDERSON...SOUTHEASTERN VAN
ZANDT...EASTERN HENDERSON AND EAST CENTRAL FREESTONE COUNTIES UNTIL
600 PM CDT...
AT 511 PM CDT...DOPPLER RADAR WAS TRACKING THUNDERSTORM OUTFLOW
WINDS ALONG A LINE EXTENDING FROM THUNDERSTORMS EXTENDING FROM 6
MILES EAST OF LINDALE TO 6 MILES SOUTHWEST OF LOVELADY. MOVEMENT WAS
SOUTHWEST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PALESTINE...ATHENS...GRAND SALINE...CHANDLER...VAN...ELKHART...FRANKSTON...
BROWNSBORO...BERRYVILLE...EDOM...COFFEE CITY...MURCHISON...POYNOR AND
MOORE STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3157 9572 3162 9571 3165 9574 3160 9577
3162 9579 3157 9595 3271 9574 3272 9564
3268 9559 3248 9560 3235 9545 3223 9549
3218 9546 3215 9548 3208 9542 3185 9545
3182 9540 3176 9540 3175 9536 3159 9530
TIME...MOT...LOC 2210Z 056DEG 35KT 3249 9529 3106 9553
58Special weather statement, Jun 18, 7:03 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 703 PM CDT SAT JUN 18 2016 TXZ095-106-190045- LAMAR TX-DELTA TX- 703 PM CDT SAT JUN 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DELTA AND SOUTHERN LAMAR COUNTIES UNTIL 745 PM CDT... AT 703 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF DEPORT...OR 10 MILES SOUTH OF PARIS...MOVING NORTHWEST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PARIS...BLOSSOM...ROXTON...TOCO AND SUN VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3339 9579 3373 9583 3370 9538 3343 9531 TIME...MOT...LOC 0003Z 123DEG 17KT 3353 9548 58
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:03 PM CDT | Special Weather Statement | FWD | Lamar | 42 min |
| Jun 18, 8:24 PM CDT | Special Weather Statement | FWD | Van Zandt | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.